MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494); Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 04/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent an endovascular aneurysm repair (evar) procedure on (b)(6) 2018, during which an afx2 bifurcated stent graft, an afx vela suprarenal, and two (2) ovation ix extenders were implanted.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the instructions for use (ifu).On (b)(6) 2024, the physician reported suspicion of an endoleak type iiib.Reintervention is scheduled for on (b)(6) 2024.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text: device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix confirms the afx2, type iiib endoleak complaint.The additional endovascular procedure is also confirmed, which is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a buckled main body stent with fracture and sac growth of 6mm also occurred.The buckled stent, fracture, and sac growth were discovered during a review of the computed tomography (ct) scan dated april 5, 2024.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.This initial procedure is outside the indications of use due to the use of concomitant devices (ovation extensions bilateral limbs) not compatible with the afx system.It is unclear if this contributed to the reported event.The final patient status was discharged on post-operative day one, home in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient underwent an endovascular aneurysm repair (evar) procedure on (b)(6) 2018, during which an afx2 bifurcated stent graft, an afx vela suprarenal, and two (2) ovation ix extenders were implanted.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the instructions for use (ifu).On (b)(6) 2024, the physician reported suspicion of an endoleak type iiib.Reintervention is scheduled for (b)(6) 2024.Additional information: on (b)(6) 2024, the patient underwent a re-intervention during which the physician elected to implant an afx2 bifurcated stent graft and an afx vela suprarenal device.The patient was discharged on postoperative day one and returned home in stable condition.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19216408
Report Number3011063223-2024-00065
Device Sequence Number12810654
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)190313
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2019
Device Model NumberBEA28-100/I20-40
Device Lot Number1821706-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1813130-009.; OVATION IX EXTENDER FS020318-34.; OVATION IX EXTENDER FS072617-53.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexFemale